Alert archive / Idaho / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS Pocatello, ID

July 27, 1999Bannock County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 27, 1999, 3:01 PM MDT for Bannock County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 1999, 3:01 PM MDT (21:01 UTC)
Expired
Jul 27, 1999, 6:00 PM MDT
In force
3 hr
Issued by
NWS Pocatello, ID
Area
Whole counties

County Bannock County, ID

The radar

The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 1999-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 1999-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-336 J/kg
Mixed-layer LCL
2645 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPIH 272103
FFWPIH
IDC005-280000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
301 PM MDT TUE JUL 27 1999

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO

* UNTIL 600 PM MDT

* AT 245 PM MDT...SPOTTERS INDICATED A THUNDERSTORM WITH VERY HEAVY
  RAIN OVER POCATELLO...MOVING SLOWLY NORTHEAST.

* RADAR AND SPOTTERS INDICATED HEAVY RAIN OVER THE TOWN OF
  POCATELLO MAKING SOME STREETS IMPASSIBLE.  THE
  POTENTIAL FOR FLOODING   WILL LIKELY CONTINUE OVER THE COURSE OF
  THE NEXT SEVERAL HOURS.

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY BY MOVING TO HIGHER
GROUND.

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:00 PM MDT, 1 minute earlier.

Area forecast discussion, Jul 27, 3:00 PM MDT, 1 minute before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 PM MDT TUE JUL 27 1999

THE LATEST H2O SATIMG WAS INDICATING A LOW PRESSURE TROUGH COMPLEX
POSITIONED ALONG THE PAC COAST/130W WITH A HIGH PRESSURE CENTER
ANCHORED OVER COLORADO AND MID/UPR MOISTURE WORKING NORTH TOWARD SE
IDAHO AROUND THE HIGH.  THE NEXT PAC SYSTEM WAS ALSO NOTED PUSHING
EAST THROUGH THE ALEUTIANS WHILE A TROPICAL WAVE WAS NOTED MOVING
WNW THROUGH OLD MEXICO.  VISBL SATIMG INDICATING CONVECTION OVER/ALG
SE HIGHLANDS WITH SHALLOW BUILDUPS OVER NRN MTNS.  DATA INGEST ON
ETA/AVN A BIT SLOW THIS AFTERNOON...HOWEVER ETA/NGM SOMEWHAT SIMILAR
WITH IDEA OF ROTATING H5 SUB-TROPICAL VORT FEATURE OVER WRN ARIZONA
NORTH INTO SE IDAHO BY 12Z WED WITH ACCOMPANYING H5 MOISTURE.  NGM
CONSIDERABLY MORE UNSTABLE THAN ETA/AVN AND PREFERRED.  LIKE IDEA OF
PAINTING SLIGHT CHANCE CONVECTION OVER SE HIGHLANDS TNGT/WED MRNG WITH
INSTABILITY/MOISTURE SPREADING NORTH THROUGH THE DAY.  DEPTH OF H5
MOISTURE FIELD TO BE WILD CARD WITH CONVECTION WEDNESDAY...TOO MUCH
MOISTURE COULD POTENTIALLY SQUELCH SFC HEATING AND CONVECTION.  WILL
CONTINUE IDEA OF SLIGHT CHANCE IN SNAKE PLAINS AND PUSH CHANCE POPS
OVER SE/ERN HIGHLANDS THROUGH WED EVENING.  SUB-TROPICAL WAVE PASSES
NE WED NGT AS ALEUTIAN TROUGH MOVES INTO THE BC COAST AND ENERGY
EJECTS NE OUT OF PAC COAST TROUGH THROUGH OREGON.  AVN CONTINUES IDEA
OF H3-H5 MOISTURE OVER SE IDAHO THROUGH THURSDAY WITH MARGINAL LI/S SO
WILL CONTINUE IDEA OF SLGT CHANCE VALLEY/CHANCE MTN POPS.

IN THE EXTENDED...LATEST AVN ABOUT 12 HRS SLOWER THAN MRF WITH
APPROACHING TROF IN SRN CANADA...WITH ITS AXIS EXTENDING INTO THE PAC
NW ON FRIDAY. SO...WILL LEAVE SLIGHT CHANCE WORDING IN DAY 3.
THEREAFTER...TROF SWINGS BY TO THE NORTH DAYS 4 AND 5...WITH FLOW
BECOMING MORE WESTERLY...SHOULD SQUASH CONVECTION AND WILL LEAVE THOSE
DAYS DRY.  HUSTON/WOJCIK

TEMPERATURES/POPS ARE UNOFFICIAL AND FOR COORDINATION ONLY...
BYI 061/095/062/091 111

.KSFX WSR-88D...OPERATIONAL...VCP 11.

.PIH...NONE.

PIH BB 057/095 059/092 057 05121
IDA BB 052/092 055/090 052 05121

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:51 PM MDTSevere Thunderstorm WarningPIHBannock44 min

Nearby

Flash Flood Warnings in Idaho, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.